The Open UniversitySkip to content
 

Tests for monotonicity of a regression mean with guaranteed level

Gijbels, I.; Hall, P.; Jones, M. C. and Koch, I. (2000). Tests for monotonicity of a regression mean with guaranteed level. Biometrika, 87(3) pp. 663–673.

URL: http://biomet.oxfordjournals.org/content/87/3/663....
Google Scholar: Look up in Google Scholar

Abstract

In this paper a nonparametric procedure for testing for monotonicity of a regression mean with guaranteed level is proposed. The procedure is based on signs of differences of observations from the response variable. The test is calibrated against the most difficult null hypothesis, when the regression function is constant, and produces an exact test in this context. In general, the test is conservative. The power of the test is good, and comparable with that of other nonparametric tests. It is shown that the testing procedure has asymptotic power 1 against certain local alternatives. The method is also robust against heavy-tailed error distributions, and even maintains good power when the errors are for example Cauchy distributed. A simulation study is provided to demonstrate finite-sample behaviour of the testing procedure.

Item Type: Journal Article
Copyright Holders: 2000 Biometrika Trust
ISSN: 1464-3510
Keywords: calibration; counts; exact test; lengths of runs; local alternative; Monte Carlo simulation
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 23861
Depositing User: Sarah Frain
Date Deposited: 05 Apr 2011 13:50
Last Modified: 06 Apr 2011 13:27
URI: http://oro.open.ac.uk/id/eprint/23861
Share this page:

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk